MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401captures the reportable event of guide catheter broken.Imdrf impact code f23 the reportable event of unexpected medical intervention.Imdrf impact code f2301 the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be used to treat biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the ductus choledochus, performed on (b)(6) 2023.During the procedure, when the advanix biliary stent was attempted to be deployed, the guide catheter broke and became stuck within the previously implanted metal stent (non-bsc device).The broken guide catheter was successfully removed from the metal stent using a grasping forceps.There were no issues with the metal stent and placement as result of this event.The procedure was successfully completed with a new advanix biliary stent.The procedure was completed and there were no reported patient complications.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401captures the reportable event of guide catheter broken.Imdrf impact code f23 the reportable event of unexpected medical intervention.Imdrf impact code f2301 the reportable event of additional device required.Block h10: the returned advanix-naviflex delivery system was analyzed, and a visual evaluation noted that the guide catheter kinked and detached from the delivery system.The push catheter suture hole was slightly torn.The stent and suture thread were not returned for analysis.Based on the evidence, the event of sent failure to deploy and guide catheter break was confirmed.Taking all available information into consideration, most likely the cause of the failure was manipulation of the device and the anatomical factors encountered during the procedure.Based on the product analysis, the guide catheter kinked and was detached from the delivery system.The push catheter suture hole was slightly torn, evidence of adversities faced while deploying the stent.Therefore, the most probable cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be used to treat biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the ductus choledochus, performed on (b)(6), 2023.During the procedure, when the advanix biliary stent was attempted to be deployed, the guide catheter broke and became stuck within the previously implanted metal stent (non-bsc device).The broken guide catheter was successfully removed from the metal stent using a grasping forceps.There were no issues with the metal stent and placement as result of this event.The procedure was successfully completed with a new advanix biliary stent.The procedure was completed and there were no reported patient complications.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16765836
Report Number3005099803-2023-01988
Device Sequence Number6151614
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0030410150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown